Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 16, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 28, 2014, 5:56 PM CDT for 4 counties in Illinois. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2014, 5:56 PM CDT (22:56 UTC)
- Expired
- Apr 28, 2014, 6:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Christian County, IL, Macon County, IL, Moultrie County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 71 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 6:13 PM CDT | TSTM WND DMG | 2 Nw Tower Hill, IL | ROOF DAMAGE TO A MACHINE SHED...DEBRIS STREWN ACROSS A FIELD. DAMAGE TO SEVERAL TREES ALSO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 1:11 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
839
WUUS53 KILX 282256
SVRILX
ILC021-115-139-173-282345-
/O.NEW.KILX.SV.W.0016.140428T2256Z-140428T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
556 PM CDT MON APR 28 2014
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
MACON COUNTY IN CENTRAL ILLINOIS...
WESTERN MOULTRIE COUNTY IN CENTRAL ILLINOIS...
WESTERN SHELBY COUNTY IN CENTRAL ILLINOIS...
* UNTIL 645 PM CDT
* AT 552 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BLUE MOUND TO MOWEAQUA TO PANA TO 6 MILES NORTH OF
RAMSEY...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DECATUR...SHELBYVILLE...MACON...TOWER HILL...HARRISTOWN...MOUNT
ZION...LAKEWOOD...LONG CREEK...DALTON CITY...WESTERVELT...
FORSYTH...OREANA...BETHANY...FINDLAY...BOODY...ELWIN...HERVEY
CITY...DECATUR AIRPORT...OAKLEY AND LAKE CITY.
THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 126 AND 149.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3923 8915 3938 8909 3960 8908 3973 8923
3983 8919 4000 8896 3992 8875 3979 8875
3979 8870 3967 8864 3942 8876 3921 8905
3921 8913
TIME...MOT...LOC 2257Z 224DEG 30KT 3976 8915 3967 8898
3946 8900 3926 8907
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
072 follow-up statements
819
WWUS53 KILX 282319
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
619 PM CDT MON APR 28 2014
ILC021-282328-
/O.CAN.KILX.SV.W.0016.000000T0000Z-140428T2345Z/
CHRISTIAN IL-
619 PM CDT MON APR 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHRISTIAN COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.
LAT...LON 3924 8915 3935 8905 3935 8903 3965 8903
3975 8905 3983 8919 4000 8896 3992 8875
3979 8875 3979 8870 3967 8864 3942 8876
3921 8905 3921 8913
TIME...MOT...LOC 2318Z 224DEG 30KT 3989 8899 3980 8882
3952 8884 3931 8901
$$
ILC115-139-173-282345-
/O.CON.KILX.SV.W.0016.000000T0000Z-140428T2345Z/
MACON IL-MOULTRIE IL-SHELBY IL-
619 PM CDT MON APR 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
SHELBY...WESTERN MOULTRIE AND MACON COUNTIES UNTIL 645 PM CDT...
AT 613 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HARRISTOWN TO MOUNT ZION TO WESTERVELT TO 8 MILES
SOUTH OF PANA...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DECATUR...SHELBYVILLE...DALTON CITY...WESTERVELT...FORSYTH...
LAKEWOOD...BETHANY...OREANA...FINDLAY...DECATUR AIRPORT...OAKLEY AND
LAKE CITY.
INTERSTATE 72 BETWEEN MILE MARKERS 126 AND 149.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3924 8915 3935 8905 3935 8903 3965 8903
3975 8905 3983 8919 4000 8896 3992 8875
3979 8875 3979 8870 3967 8864 3942 8876
3921 8905 3921 8913
TIME...MOT...LOC 2318Z 224DEG 30KT 3989 8899 3980 8882
3952 8884 3931 8901
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
07404
WWUS53 KILX 282341
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
641 PM CDT MON APR 28 2014
ILC115-139-173-282351-
/O.EXP.KILX.SV.W.0016.000000T0000Z-140428T2345Z/
MACON IL-MOULTRIE IL-SHELBY IL-
641 PM CDT MON APR 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SHELBY...WESTERN
MOULTRIE AND MACON COUNTIES WILL EXPIRE AT 645 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 7 PM CDT.
LAT...LON 3924 8915 3935 8905 3935 8903 3965 8903
3975 8905 3983 8919 4000 8896 3992 8875
3979 8875 3979 8870 3967 8864 3942 8876
3921 8905 3921 8913
TIME...MOT...LOC 2341Z 224DEG 30KT 3999 8876 3990 8859
3962 8862 3941 8879
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:17 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Apr 28, 3:17 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 317 PM CDT Mon Apr 28 2014 .DISCUSSION... ISSUED 317 PM CDT Mon Apr 28 2014 Main concerns will be storms developing over the area and moving in from the west this afternoon and early tonight. Then the concern will shift and become the continue chances of diurnal precip for the rest of the week as the upper level low slowly drifts easward into the Great Lakes region later this week. Models look ok with the overall pattern and sfc features through the period. Only differences seen will be in the mesoscale features for rest of the afternoon and into tonight. SHORT TERM...Tonight through Thursday Tornado watch continues til 7pm as storms have fired on the dry line in MO early this afternoon. These storms will be moving northeast and northerly during the period over the western parts of the area. Hail appears to be the main threat right now, but isolated tornadoes will also be possible if the storms begin to rotate. The storms are low-topped and will remain that way. Thunderstorms will be possible again tomorrow as the upper level low will still be northwest of the area, though closer than today. Severe weather is not expected tomorrow as the best moisture will have moved east of the area. Skies will also be cloudy south of the low system, so instability will be quite low. Then diurnal showers will be possible remainder of the period as the the forecast area remains in cyclonic flow through the week. This flow will also have temps much cooler through the period. LONG TERM...Thursday night through Monday Cyclonic flow continues through the rest of the week and into the weekend. Then by end of the weekend, the system will push out of the area. We will finally have some dry periods as high pressure builds in for a brief period. Then another system is expected to move into the area for Sunday. Temps will remain on the cool side through the period. Auten && .AVIATION... ISSUED 1255 PM CDT Mon Apr 28 2014 A warm front near I-74 will lift ne during this afternoon as strong 989 mb low pressure over east central Nebraska moves to the NE/IA/MO border this evening. Low pressure then moves into nw IL and se IA by 18Z/Tue with dry line over central MO moving east across central IL during this evening. Ceilings below 1k ft at BMI should lift to MVFR next hour while MVFR ceilings possible across central IL this afternoon. Showers and thunderstorms to develop over central IL by mid afternoon and become more numerous late afternoon and early evening and then diminish from west to east between 02Z and 05Z as dry line moves through. Strong to severe thunderstorms quickly developing along dry line over central MO early this afternoon. MVFR visibilities and ceilings expected with convection and possibly briefly lower with stronger storms. Scattered showers and isolated thunderstorms to develop during Tue afternoon after 18Z/Tue. Breezy ESE winds turning SSE 14-20 kts and gusts of 24-33 kts. Winds have already shifted south at SPI, DEC and CMI. South winds diminish to 5-10 kts later this evening and overnight. Breezy ssw winds 12-18 kts with gusts 18-25 kts after 14Z Tue. 07 && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 28, 3:42 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 342 PM CDT MON APR 28 2014 ILZ027>031-036>038-040>057-061-291100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX- LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA- PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 342 PM CDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON AND INTO EARLY THIS EVENING AS A SLOW MOVING STORM SYSTEM CONTINUES TO IMPACT THE AREA. SOME OF THE STRONGER STORMS COULD PRODUCE LARGE HAIL AND ISOLATED TORNADOES. DAMAGING WINDS WILL ALSO BE A THREAT. HEAVY RAINS AND FREQUENT LIGHTNING ARE ALSO POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STORM SYSTEM WILL CONTINUE TO IMPACT THE AREA TUESDAY...WITH THUNDERSTORMS STILL POSSIBLE. HOWEVER SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY EVENING UNTIL SUNSET...PRIMARILY BETWEEN 2 PM AND 8 PM. ILZ062-063-066>068-071>073-291100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 342 PM CDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL REDEVELOP LATE THIS AFTERNOON AND LINGER INTO THIS EVENING AS A SLOW MOVING STORM SYSTEM CONTINUES TO IMPACT THE AREA. A FEW OF THE STORMS HAVE THE POTENTIAL TO BE SEVERE. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS... BUT AN ISOLATED TORNADO IS ALSO POSSIBLE. HEAVY RAINS AND FREQUENT LIGHTNING ARE ALSO POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STORM SYSTEM WILL CONTINUE TO IMPACT THE AREA TUESDAY...WITH THUNDERSTORMS STILL POSSIBLE. HOWEVER SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY EVENING UNTIL SUNSET...PRIMARILY BETWEEN 2 PM AND 8 PM. AUTEN
In the hours before
Local storm report, Apr 28, 3:57 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
357 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL BEARDSTOWN 40.01N 90.43W
04/28/2014 M0.88 INCH CASS IL TRAINED SPOTTER
&&
25Special weather statement, Apr 28, 4:16 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
416 PM CDT MON APR 28 2014
ILZ047-048-050-051-282200-
CASS-MENARD-MORGAN-SANGAMON-
416 PM CDT MON APR 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORGAN...SOUTHEASTERN
CASS...SOUTHERN MENARD AND WESTERN SANGAMON COUNTIES UNTIL 500 PM
CDT...
AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LITERBERRY TO
FRANKLIN TO WAVERLY...MOVING NORTHEAST AT 35 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ALEXANDER...
DIVERNON...
AUBURN...
NEW BERLIN...
LOAMI...
CHATHAM...
OTHER LOCATIONS AFFECTED INCLUDE...JACKSONVILLE MUNICIPAL AIRPORT...
SOUTH JACKSONVILLE...LAKE JACKSONVILLE...LOWDER...THAYER AND
SINCLAIR.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3981 9036 3993 8984 3994 8973 3956 8962
3952 8970 3952 9008
TIME...MOT...LOC 2116Z 204DEG 30KT 3982 9025 3965 9007
3955 8998
07Local storm report, Apr 28, 4:30 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
430 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG LEWISTOWN 40.40N 90.16W
04/28/2014 FULTON IL EMERGENCY MNGR
GARAGE DESTROYED AT HEDGECOMB ROAD IN LEWISTON FROM
COUNTRY EMA.
&&
EJLLocal storm report, Apr 28, 4:54 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
454 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL KNOXVILLE 40.91N 90.29W
04/28/2014 M1.00 INCH KNOX IL MESONET
NICKEL TO QUARTER-SIZED HAIL COVERING GROUND...SWOP
REPORT.
0435 PM TSTM WND GST KNOXVILLE 40.91N 90.29W
04/28/2014 E55 MPH KNOX IL MESONET
ESTIMATED 50 TO 55 MPH THUNDERSTORM WIND GUSTS...SWOP
REPORT.
&&
EJLLocal storm report, Apr 28, 5:25 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
525 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND DMG 1 W LAURA 40.92N 89.94W
04/28/2014 PEORIA IL TRAINED SPOTTER
POWER POLES BLOWN DOWN WEST OF LAURA AND TRAIN CARS BLOWN
OFF TRACKS.
0435 PM TSTM WND DMG ELMWOOD 40.78N 89.97W
04/28/2014 PEORIA IL TRAINED SPOTTER
TREE LIMBS BLOWN DOWN AND ESTIMATED 60 MPH WINDS.
&&
EJLLocal storm report, Apr 28, 5:52 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
552 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 3 E WASHBURN 40.92N 89.23W
04/28/2014 WOODFORD IL EMERGENCY MNGR
POWER POLE BLOWN DOWN ABOUT 3 MILES EAST OF WASHBURN.
&&
EJLThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 2:29 PM CDT | Special Weather Statement | ILX | Peoria, Stark | 61 min |
| Apr 28, 2:57 PM CDT | Special Weather Statement | ILX | Knox | 63 min |
| Apr 28, 3:11 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Schuyler, Scott | 49 min |
| Apr 28, 3:40 PM CDT | River Flood Warning | ILX | Clay, Richland | 6 days |
| Apr 28, 4:02 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Menard, Morgan, Schuyler | 43 min |
| Apr 28, 4:16 PM CDT | Special Weather Statement | ILX | Morgan | 44 min |
| Apr 28, 4:25 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 50 min |
| Apr 28, 4:59 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Sangamon, Shelby | 61 min |
| Apr 28, 5:05 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Marshall, Peoria, Stark | 40 min |
| Apr 28, 6:32 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Macon, Moultrie, Piatt and 1 more | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.